Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 178, NWS Jackson, MS

March 24, 20134 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 24, 2013, 2:21 AM CDT for 4 counties in Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2013, 2:21 AM CDT (07:21 UTC)
Expired
Mar 24, 2013, 3:15 AM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 3:00 AM CDTHAIL 110 S Meridian, MSNICKEL TO QUARTER. REPORT VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WUUS54 KJAN 240721
SVRJAN
MSC023-061-075-101-240815-
/O.NEW.KJAN.SV.W.0178.130324T0721Z-130324T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
221 AM CDT SUN MAR 24 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...
  SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 315 AM CDT

* AT 222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES SOUTH OF ROBERTS MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE HILL BY 235 AM CDT...
  STONEWALL AND MEEHAN BY 245 AM CDT...
  SAVOY...SABLE AND NELLIEBURG BY 250 AM CDT...
  ZERO AND MERIDIAN BY 255 AM CDT...
  INCREASE AND SNELL BY 300 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3253 8840 3220 8844 3203 8931 3224 8932
TIME...MOT...LOC 0722Z 254DEG 51KT 3215 8919

$$

JC
2 follow-up statements
488 
WWUS54 KJAN 240748
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 AM CDT SUN MAR 24 2013

MSC061-101-240758-
/O.CAN.KJAN.SV.W.0178.000000T0000Z-130324T0815Z/
NEWTON MS-JASPER MS-
248 AM CDT SUN MAR 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER AND SOUTHERN
NEWTON COUNTIES IS CANCELLED...

LAT...LON 3213 8891 3231 8890 3253 8840 3220 8844
TIME...MOT...LOC 0748Z 254DEG 47KT 3224 8882

$$

MSC023-075-240815-
/O.CON.KJAN.SV.W.0178.000000T0000Z-130324T0815Z/
LAUDERDALE MS-CLARKE MS-
248 AM CDT SUN MAR 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES...

AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SAVOY MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SABLE BY 255 AM CDT...
  ZERO AND MERIDIAN BY 300 AM CDT...
  INCREASE AND SNELL BY 305 AM CDT...
  TOOMSUBA BY 310 AM CDT...
  ALAMUCHA AND KEWANEE BY 315 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3213 8891 3231 8890 3253 8840 3220 8844
TIME...MOT...LOC 0748Z 254DEG 47KT 3224 8882

$$

JC
710 
WWUS54 KJAN 240809
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CDT SUN MAR 24 2013

MSC023-075-240819-
/O.EXP.KJAN.SV.W.0178.000000T0000Z-130324T0815Z/
LAUDERDALE MS-CLARKE MS-
309 AM CDT SUN MAR 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARKE AND SOUTHERN
LAUDERDALE COUNTIES WILL EXPIRE AT 315 AM CDT...

THE STORM IS WEAKENING AND WILL BE OUT OF THE COUNTY BY 315 AM. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 3213 8891 3231 8890 3253 8840 3220 8844
TIME...MOT...LOC 0809Z 254DEG 47KT 3231 8851

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 11:01 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 23, 11:01 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CDT SAT MAR 23 2013

.UPDATE...AFTER COORDINATING WITH SPC WE HAVE DECIDED TO CANCEL BOTH
WATCHES. WITH THE FRONT REMAINING WELL TO THE SOUTH AND THE LOW
ALREADY EAST OF I-55...THE TORNADO THREAT IS ALL BUT GONE. CANNOT
RULE OUT ISOLATED ELEVATED STRONG/SEVERE STORMS OVER THE NEXT FEW
HOURS...BUT THE THREAT HAS DIMINISHED CONSIDERABLY. /DL/

&&

.DISCUSSION...BUSY EVENING ACROSS THE JAN CWA...SO WILL KEEP THINGS
BRIEF. ACTIVE CONVECTION CONTINUES ACROSS MOSTLY NORTHERN AND CENTRAL
PORTIONS OF THE CWA THIS EVENING AS A POTENT UPPER TROUGH SWINGS
ACROSS THE CENTRAL U S. THE ASSOCIATED SURFACE LOW IS NOW POSITIONED
NEAR MCCOMB AS THE FRONT REMAINS HUNG UP ALONG THE GULF COAST.
CONSEQUENTLY ALL OF THE STORMS IN OUR AREA HAVE BEEN MOSTLY ELEVATED
HAIL PRODUCERS...THOUGH A FEW STORMS HAVE BEEN ABLE TO BRING
DAMAGING WINDS DOWN TO THE SURFACE THROUGH THE STABLE LAYER. THIS
TYPE OF ACTIVITY WILL CONTINUE TO BE THE PRIMARY SEVERE WX IMPACT FOR
THE MAJORITY OF THE CWA OVER THE NEXT FEW HOURS. THERE STILL REMAINS
SOME CONCERN OVER TORNADO POTENTIAL OVER THE SERN PORTION OF THE
AREA. BUT GIVEN THE LACK OF ACTIVITY CLOSER TO THE FRONT THIS LATE IN
THE EVENING...THE WINDOW OF OPPORTUNITY IS GETTING SMALLER WITH TIME.
CURRENTLY BELIEVE THE SEVERE THREAT SHOULD BE WINDING DOWN AND MOST
OF THE HEAVY PRECIP SHOULD BE OUT OF THE CWA BY 6-7Z.

FLASH FLOODING ALSO REMAINS A CONCERN ACROSS THE NORTH...WITH SOME
FLOODING ALREADY ONGOING AND ADDITIONAL BANDS OF HEAVY RAIN
CONTINUING TO MOVE ACROSS THE AREA.

NO HUGE UPDATES WILL BE MADE TO THE FORECAST. MAINLY ADJUSTED HOURLY
FORECAST GRIDS TO ACCOUNT FOR CURRENT OBSERVATIONS. UPDATED PRODUCTS
HAVE ALREADY BEEN SENT. AN UPDATED AVIATION DISCUSSION AND RELEVANT
PORTIONS OF THE PREVIOUS DISCUSSION FOLLOW. /DL/

&&

.AVIATION...MVFR/IFR CEILINGS AND VISIBILITIES ARE PLAGUING MOST TAF
SITES ACROSS THE REGION THIS EVENING AS A RESULT OF SCATTERED
SHOWERS AND THUNDERSTORMS.  THIS ACTIVITY WILL CONTINUE MOVING EAST
NORTHEAST OVERNIGHT...WITH ACTIVITY COMING TO AN END EARLY SUNDAY
MORNING AFTER THE PASSAGE OF THE SYSTEM.  ON SUNDAY...WINDS WILL
BECOME GUSTY FROM THE WEST AND NORTHWEST AS THE SUSTAIN THEMSELVES
FROM 20-30 KNOTS...AND GUST AT TIMES AS HIGH 40 KNOTS...ESPECIALLY
ACROSS THE DELTA REGION.  AS A RESULT...A WIND ADVISORY WILL BE IN
EFFECT THROUGH THE DAY.  THESE WINDS WILL REMAIN BREEZY INTO SUNDAY
EVENING...AS SKIES GRADUALLY CLEAR...BUT THEY WILL SUBSIDE TO
BETWEEN 10-15 KNOTS. /19/

&&

.PREV DISCUSSION... /ISSUED AT 410 PM CDT SAT MAR 23 2013/
SHORT TERM...THROUGH MONDAY NIGHT...
SUNDAY MORNING THE THE CLOSED UPPER LOW WILL MOVE OVER THE NE
ARKANSAS AND THE ASSOCIATED STRONGER SURFACE LOW OVER WESTERN
TENNESSEE. THIS WILL BRING A STRONG COLD FRONT ACROSS OUR CWA. MODELS
SHOW A TIGHT PRESSURE GRADIENT AND MIX DOWN STRONG GUSTY WINDS. THIS
HAS PROMPTED A WIND ADVISORY FOR THE WHOLE AREA SUNDAY. ALTHOUGH
TEMPERATURES WILL NOT BE THAT MUCH COOLER IN OUR NORTH THAN
TODAY...MUCH DRIER AIR WILL FILTER INTO THE REGION. THE WINDS WILL
SUBSIDE SUNDAY EVENING AND MUCH COOLER THAN NORMAL MORNING LOWS ARE
EXPECTED FOR THE START OF THE WORK WEEK. MOST SITES WILL BOTTOM OUT
NEAR FREEZING. ANOTHER NORTHERN STREAM SHORTWAVE WILL SWING ACROSS
THE MID MISSISSIPPI VALLEY MONDAY AND OVER THE OHIO VALLEY BY TUESDAY
MORNING. THIS WILL MAINTAIN UPPER TROUGHING OVER OUR REGION THROUGH
THE SHORT TERM AND EVEN COOLER TEMPERATURES MONDAY AND MONDAY NIGHT.
WITH SURFACE HIGH PRESSURE CENTERED JUST TO OUR WEST HELPING TO
DECOUPLE THE WINDS MONDAY NIGHT. A LITTLE STRONGER RADIATIONAL
COOLING IS EXPECTED LEADING TO MORNING LOWS BELOW FREEZING AT MOST
SITES BY TUESDAY MORNING. /22/

.LONG TERM...THINGS QUIET DOWN IN THE LONG TERM AS STRONG HIGH
PRESSURE BUILDS OVER THE AREA ALONG WITH NORTHWEST FLOW ALOFT. THE
SURFACE HIGH WILL MOVE OVER THE AREA BY TUESDAY NIGHT AND THIS WILL
ALLOW FOR THE WINDS TO BECOME CALM WITH STRONG RADIATIONAL COOLING
EXPECTED. LOWS WILL FALL TO AROUND 30 DEGREES.

THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE EAST OF THE AREA ON
WEDNESDAY AND WITH SLIGHTLY WARMER HIGH TEMPS AROUND 60 UNDER
CONTINUED MAINLY CLEAR SKIES. THE SURFACE HIGH WILL SHIFT EAST BY
THURSDAY AND THIS WILL ALLOW SOUTHERLY FLOW AND WARMER TEMPS TO
PREVAIL ACROSS THE AREA. MOISTURE WILL INCREASE ACROSS THE AREA ON
FRIDAY WITH INCREASING CHANCES FOR SHOWERS FRIDAY NIGHT AND SATURDAY
ALONG WITH WARMER TEMPERATURES. STUCK PRETTY CLOSE TO GUIDANCE TEMPS
THROUGH THE PERIOD...BUT DID CUT BELOW GUIDANCE LOWS A BIT IN THE
USUAL COOLER LOCATIONS MONDAY AND TUESDAY NIGHT./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  65  34  55 / 100  12   5   6
MERIDIAN      58  68  33  58 /  96  23   7   9
VICKSBURG     53  64  34  55 / 100   9   5   5
HATTIESBURG   64  72  35  59 /  74   9   5   4
NATCHEZ       55  63  33  55 /  88   7   5   4
GREENVILLE    53  55  32  52 / 100  22   7   5
GREENWOOD     53  60  31  52 / 100  25   8   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR MSZ018-019-025>052.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR LAZ007>009-015-016.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ARZ074-075.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR ARZ074-075.

&&

DL/19/22/15
Hazardous weather outlook, Mar 23, 3:23 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT MAR 23 2013

LAZ023>026-MSZ053>066-072>074-242030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
323 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST LOUISIANA
AND SOUTHERN MISSISSIPPI

.DAY ONE...TONIGHT AND SUNDAY

SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A LOW PRESSURE
SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR
MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING
WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF
BALL SIZE HAIL. AT LEAST A FEW TORNADOES WILL BE POSSIBLE...MAINLY
OVER THE SOUTHEAST PORTIONS OF MISSISSIPPI FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

IN ADDITION PERIODS OF HEAVY RAINFALL IS EXPECTED THROUGH THIS
EVENING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCAL
FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS AND WHERE
DRAINAGE IS POOR.

IN ADDITIONS...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS
OF AROUND 25 MPH WITH GUSTS OF AROUND 30 TO 35 MPH. THUS A WIND
ADVISORY WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-241945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
323 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A
LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND
SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE
OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE
OF GOLF BALL HAIL SIZE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

IN ADDITION...HEAVY RAINFALL IS EXPECTED THROUGH THIS EVENING. RAINFALL
RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW
LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT
RISES IN WATER LEVELS. CONSIDERING HEAVY RAIN MANY LOCATIONS
RECEIVED YESTERDAY AND LAST NIGHT ACROSS THE REGION A FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH 1 AM.

IN ADDITION...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS OF
25 TO 30 MPH WITH GUSTS OF 35 TO AROUND 40 MPH. THUS A WIND ADVISORY
WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Mar 23, 11:56 PM CDT, 2 hours 25 minutes before
MSZ039-046-240525-
NOXUBEE MS-KEMPER MS-
1156 PM CDT SAT MAR 23 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT SAT MAR 23 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF ELECTRIC MILLS AT
1156 PM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN NORTHEASTERN KEMPER AND SOUTHEASTERN NOXUBEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3301 8833 3295 8834 3288 8834 3288 8835
      3280 8835 3270 8856 3285 8868 3306 8833
      3302 8833
TIME...MOT...LOC 0456Z 236DEG 38KT 3282 8853

JC
Special weather statement, Mar 24, 12:32 AM CDT, 1 hour 49 minutes before
MSZ037-043>045-049-240610-
ATTALA MS-RANKIN MS-NESHOBA MS-MADISON MS-LEAKE MS-
1232 AM CDT SUN MAR 24 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 AM CDT SUN MAR 24 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FARMHAVEN AT 1232 AM CDT...MOVING
NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN LEAKE...EAST CENTRAL MADISON...EXTREME WEST CENTRAL
NESHOBA...EXTREME NORTHEASTERN RANKIN AND SOUTHEASTERN ATTALA
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3259 8972 3263 8973 3260 8977 3260 8978
      3256 8978 3253 8984 3271 8994 3303 8936
      3280 8931
TIME...MOT...LOC 0532Z 238DEG 46KT 3268 8978

JC
Special weather statement, Mar 24, 12:47 AM CDT, 1 hour 34 minutes before
MSZ039-046-240625-
NOXUBEE MS-KEMPER MS-
1247 AM CDT SUN MAR 24 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CDT SUN MAR 24 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER GHOLSON AT 1247 AM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN EXTREME NORTH CENTRAL KEMPER AND NOXUBEE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3322 8831 3302 8833 3301 8834 3292 8874
      3301 8881 3329 8831 3322 8830
TIME...MOT...LOC 0547Z 240DEG 41KT 3297 8869

JC
Special weather statement, Mar 24, 1:11 AM CDT, 1 hour 10 minutes before
MSZ044-045-050-051-240650-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
111 AM CDT SUN MAR 24 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
111 AM CDT SUN MAR 24 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF TUSCOLA AT 112 AM
CDT...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN LEAKE...NESHOBA...NORTHWESTERN NEWTON AND
NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3291 8898 3259 8892 3244 8956 3264 8970
TIME...MOT...LOC 0612Z 244DEG 51KT 3258 8951

JC
Special weather statement, Mar 24, 1:35 AM CDT, 46 minutes before
MSZ055-056-240705-
SMITH MS-SIMPSON MS-
135 AM CDT SUN MAR 24 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CDT SUN MAR 24 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER MENDENHALL AT 135 AM CDT...
MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3203 9000 3205 8993 3204 8973 3212 8973
      3222 8947 3191 8938 3183 8994
TIME...MOT...LOC 0635Z 251DEG 48KT 3197 8986

JC
Special weather statement, Mar 24, 2:16 AM CDT, 5 minutes before
MSZ051-052-057-058-240755-
NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
216 AM CDT SUN MAR 24 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CDT SUN MAR 24 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF TURNERVILLE
AT 217 AM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CLARKE...NORTHERN JASPER...SOUTHWESTERN
LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3201 8932 3218 8933 3221 8932 3236 8880
      3209 8870
TIME...MOT...LOC 0717Z 256DEG 43KT 3212 8928

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:05 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes55 min
Mar 23, 7:12 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Grenada, Montgomery, Oktibbeha, Webster48 min
Mar 23, 7:21 PM CDTSpecial Weather StatementJANSmith39 min
Mar 23, 7:34 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo56 min
Mar 23, 7:57 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster48 min
Mar 23, 8:20 PM CDTSpecial Weather StatementJANHinds30 min
Mar 23, 8:32 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston43 min
Mar 23, 8:56 PM CDTSpecial Weather StatementJANHinds44 min
Mar 23, 9:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson66 min
Mar 23, 9:10 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee35 min
Mar 23, 9:41 PM CDTFlash Flood WarningJANBolivar, Washington3 hr
Mar 23, 9:41 PM CDTSevere Thunderstorm WarningJANRankin, Scott64 min
Mar 23, 10:08 PM CDTRiver Flood WarningJANCarroll, Leflore37 hr
Mar 23, 10:16 PM CDTSpecial Weather StatementJANNewton29 min
Mar 23, 10:21 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower114 min
Mar 23, 10:47 PM CDTSpecial Weather StatementJANLeake, Neshoba43 min
Mar 23, 10:54 PM CDTSpecial Weather StatementJANIssaquena31 min
Mar 23, 11:56 PM CDTSpecial Weather StatementJANKemper29 min
Mar 24, 12:32 AM CDTSpecial Weather StatementJANLeake38 min
Mar 24, 12:47 AM CDTSpecial Weather StatementJANNoxubee38 min
Mar 24, 1:11 AM CDTSpecial Weather StatementJANNeshoba39 min
Mar 24, 1:35 AM CDTSpecial Weather StatementJANSimpson, Smith30 min
Mar 24, 1:40 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith35 min
Mar 24, 2:16 AM CDTSpecial Weather StatementJANJasper39 min
Mar 24, 9:08 AM CDTRiver Flood WarningJANNeshoba5 days
Mar 24, 9:10 AM CDTRiver Flood WarningJANLeake7 days
Mar 24, 11:02 AM CDTRiver Flood WarningJANClay58 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.